Circle action, lower bound of fixed points and characteristic numbers

Article

Abstract

Given an S1-manifold with isolated fixed points, some recent papers are concerned with the relationship between the least number of fixed points and the characteristic numbers of this manifold, and their proofs have some similar features. The main purpose of this note is, by using the language of equivariant cohomology, to present a unified method to deal with such problems, of which the related known results are direct corollaries.

Mathematics Subject Classification

19J35 58C30 58E40 

Keywords

Circle action fixed point localization formula characteristic number 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Atiyah, R. Bott: The moment map and equivariant cohomology. Topology 23, 1–28 (1984)MathSciNetCrossRefGoogle Scholar
  2. 2.
    F. Fang, X. Rong: Fixed point free circle actions and finiteness theorems. Commun. Contemp. Math. 2, 75–86 (2000)MathSciNetGoogle Scholar
  3. 3.
    A. Hattori: S 1-actions on unitary manifolds and quasi-ample line bundles. J. Fac. Sci. Univ. Tokyo Sect. IA Math. 31, 433–486 (1985)MathSciNetGoogle Scholar
  4. 4.
    A. Hattori, T. Yoshida: Lifting compact group actions in fiber bundles. Japan. J. Math. 2, 13–25 (1976)MathSciNetGoogle Scholar
  5. 5.
    P. Li, K. Liu: Some remarks on circle action on manifolds. Math. Res. Lett. 18, 437–446 (2011)MathSciNetGoogle Scholar
  6. 6.
    P. Li and K. Liu, On an algebraic formula and applications to group action on manifolds. Asian J. Math., to appear.Google Scholar
  7. 7.
    Lü Z., Q. Tan: Equivariant Chern numbers and the number of fixed points for unitary torus manifolds. Math. Res. Lett. 18, 1319–1325 (2011)MathSciNetGoogle Scholar
  8. 8.
    Mundet i Riera I.: Lifts of smooth group actions to line bundles. Bull. London Math. Soc. 33, 351–361 (2001)MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    A. Pelayo, S. Tolman: Fixed points of symplectic periodic flows. Ergodic Theory Dynam. Systems 31, 1237–1247 (2011)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2012

Authors and Affiliations

  1. 1.Department of MathematicsTongji UniversityShanghaiChina
  2. 2.Department of Mathematics and Information SciencesTokyo Metropolitan UniversityTokyoJapan

Personalised recommendations